Hi, I would be interested to hear thoughts on my experience. I have had AF for around 13 years and latterly with flutter. Last January I was changed to Sotalol, 80 -40-80 every day after having severe AF for some months, on and off. All seemed ok until the last few months, I have a Kardia so am able to track my bpm and on some days my heart was racing along at 130/140. I have always been very active, gym, dog walking, gardening, sailing the oceans (I kid you not) but now I have just enough energy to take gentle strolls and then collapse in a chair. This tiredness and shortness of breath has been put down to the Sotalol. I have seen my Cardiologist this week who has said we will try and control the heart rate rather than try and stop the AF, that seems to be my default setting now. He has prescribed 50mg of bisoprolol and perhaps adding digoxin if that doesn’t work within a month or so. I trust this man completely, he knows the person I was so can understand my concerns, I have had an ablation and shock treatment in the past to no avail.
I would like to be ‘me’ again, full of get up and go, I would love to hear of any similar experiences. I do realise that we pump ourselves full of drugs and there is a fair chance there will be a reaction along the way.
Thank you for your time. Susie